Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Growth of fundamental groups and isoembolic volume and diameter


Author: Oguz C. Durumeric
Journal: Proc. Amer. Math. Soc. 130 (2002), 585-590
MSC (2000): Primary 53C20, 53C23
Published electronically: June 8, 2001
MathSciNet review: 1862141
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Some properties of fundamental groups of Riemannian manifolds $M$ will be studied without a lower bound assumption on Ricci curvature. The main method is to relate the local packing to global packing instead of using the Bishop-Gromov relative volume comparison. This method allows us to control the volume growth of the universal cover $\tilde{M}$ and yields bounds on the number of generators of $\pi_{1}(M)$ in terms of some isoembolic geometric invariants of $M$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C20, 53C23

Retrieve articles in all journals with MSC (2000): 53C20, 53C23


Additional Information

Oguz C. Durumeric
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242
Email: odurumer@blue.weeg.uiowa.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06106-8
PII: S 0002-9939(01)06106-8
Keywords: Isoembolic, fundamental group
Received by editor(s): July 31, 2000
Published electronically: June 8, 2001
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2001 American Mathematical Society